Alert archive / Colorado / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 6, 2006, 5:19 AM MDT for 11 counties in Colorado. It took effect at Jul 6, 2006, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 5:19 AM MDT (11:19 UTC)
- In effect from
- Jul 6, 2006, 12:00 PM MDT
- Expired
- Jul 6, 2006, 10:10 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 061119 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 519 AM MDT THU JUL 6 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR...FROM NOON TODAY UNTIL MIDNIGHT... .ONCE AGAIN TODAY...A VERY MOIST AIRMASS RESIDES OVER SOUTHERN COLORADO. A DISTURBANCE TRACKING NORTHWARD FROM NEW MEXICO IS EXPECTED TO TRIGGER THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE I-25 CORRIDOR THIS AFTERNOON AND EVENING. COZ072>088-061930- /O.NEW.KPUB.FF.A.0002.060706T1800Z-060707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 519 AM MDT THU JUL 6 2006 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING * AN UPPER LEVEL DISTURBANCE TRACKING NORTHWARD FROM NEW MEXICO WILL TRIGGER THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR...THIS AFTERNOON AND EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS MAY EXCEED 3 INCHES OVER THE COURSE OF A FEW HOURS. EXCESSIVE RUNOFF FROM TODAYS STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE I-25 CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ LW
3 follow-up statements
000 WGUS65 KPUB 061822 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1222 PM MDT THU JUL 6 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR...UNTIL MIDNIGHT... .ONCE AGAIN TODAY...A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO. A DISTURBANCE TRACKING NORTHWARD FROM NEW MEXICO IS EXPECTED TO TRIGGER THUNDERSTORMS...WHICH WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE SOUTHEAST MOUNTAINS AND THE INTERSTATE 25 CORRIDOR THIS AFTERNOON AND EVENING. COZ072>088-070230- /O.CON.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1222 PM MDT THU JUL 6 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS THIS AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND THE INTERSTATE 25 CORRIDOR LATE THIS AFTERNOON AND EVENING...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS MAY EXCEED 3 INCHES OVER THE COURSE OF A FEW HOURS. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR...INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 062133 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT THU JUL 6 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...INCLUDING THE INTERSTATE 25 CORRIDOR... UNTIL MIDNIGHT... .ONCE AGAIN TODAY...A VERY MOIST AIRMASS REMAINS IN PLACE OVER SOUTHERN COLORADO. THUNDERSTORMS WILL BE LIKELY ALONG THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR THROUGH THIS EVENING...AND THEY WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL ACROSS THE WATCH AREA. COZ072>088-070545- /O.CON.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 333 PM MDT THU JUL 6 2006 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * THUNDERSTORMS THROUGH THIS EVENING ACROSS THE SOUTHEAST MOUNTAINS AND THE INTERSTATE 25 CORRIDOR...WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. TOTAL RAINFALL AMOUNTS IN A FEW LOCATIONS MAY EXCEED 3 INCHES OVER THE COURSE OF A FEW HOURS. EXCESSIVE RUNOFF FROM THE STORMS...COMBINED WITH SWOLLEN CREEKS AND SATURATED SOILS FROM PREVIOUS DAYS...WILL RESULT IN A HIGH POTENTIAL FOR FLASH FLOODING. * SOME LOCATIONS HAVING THE HIGHEST THREAT OF FLASH FLOODING INCLUDE THE MATO VEGA...MAURICIO CANYON...MASON GULCH...AND HAYMAN WILDFIRE BURN SCARS. ALSO...AREAS IN EASTERN FREMONT COUNTY AND WESTERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN YESTERDAY WILL BE AT AN ELEVATED RISK OF FLASH FLOODING. FINALLY...URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR... INCLUDING PLACES LIKE COLORADO SPRINGS...PUEBLO...CANON CITY AND TRINIDAD...MAY SEE FLOODING PROBLEMS RELATED TO EXCESSIVE STORM WATER RUNOFF. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS65 KPUB 070410 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1010 PM MDT THU JUL 6 2006 ...FLASH FLOOD THREAT ENDING THIS EVENING... .THE THREAT OF FLASH FLOODING HAS COME TO END OVER THE INTERSTATE 25 CORRIDOR AND EASTERN MOUNTAINS...WITH ONLY LIGHT SHOWERS EXPECTED THROUGH MIDNIGHT. COZ072>088-070515- /O.CAN.KPUB.FF.A.0002.000000T0000Z-060707T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD 1010 PM MDT THU JUL 6 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. SOME ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT...BUT RAINFALL AMOUNTS WILL BE SPOTTY AND GENERALLY LIGHT ENOUGH TO POSE NO THREAT OF FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 2:24 PM MDT, 14 hours 55 minutes earlier.
Area forecast discussion, Jul 5, 2:24 PM MDT, 14 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT WED JUL 5 2006 .SHORT TERM... (TONIGHT AND THURSDAY) VERY MOIST CONDITIONS ARE STILL IN PLACE ACROSS THE AREA. DEW POINTS OVR THE SERN PLAINS AREA IN THE MID 50S TO LOWER 60S...WITH 40S OVR WRN AREAS. PW VALUES THIS MORNING IN THE AREA WERE ABOUT 130 PERCENT OF NORMAL. WITH LOW TO MID LEVEL EASTERN FLOW THIS EVENING...THIS WL TEND TO KEEP STORMS ANCHORED ALONG AND NR THE ERN MTS...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL. THUS THE CURRENT FLASH FLOOD WATCH STILL LOOKS WARRANTED. WL KEEP HIGH SCT TO LIKELY POPS IN THE FORECAST FOR THIS EVENING...AND BY LATE NIGHT SHOULD JUST SEE GENERALLY ISOLD POPS. FOR THU THERE IS NOT MUCH CHANGE AS THE UPR RIDGE STAYS OVR THE AREA WITH GENERALLY LIGHT FLOW AND THE MONSOONAL MSTR FLOW CONTINUING. SPECIFIC HUMIDITIES REMAIN MUCH LIKE TODAY. THEREFORE THERE WL AGAIN BE A FAIRLY GOOD CHANCE FOR PCPN ACRS MUCH OF THE AREA AND STORMS WL STILL BE SLOW MOVING. ONE DIFFERENCE WL BE THAT THE 700 MB FLOW ON THU SHOULD BE MORE SOUTHWESTERLY...NOT SOUTHEASTERLY LIKE TODAY...AND THUS THE STORMS WL LIKELY BE ABLE TO MOVE OFF THE MTS. .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) LONG TERM CONCERNS CONTINUE TO BE PRECIP CHANCES AND AMOUNTS THROUGH THE WEEKEND WITH THE AMOUNT OF WARMING AND DRYING INTO EARLY NEXT WEEK. THURSDAY NIGHT-SUNDAY...AGAIN NOT MUCH CHANGE IN CURRENT FORECAST AS UPPER LEVEL RIDGE ACROSS THE REGION PERSISTS THROUGH THE WEEKEND AS A SERIES OF SHORT WAVES MOVE AROUND THE PERIPHERY OF THE RIDGE FROM THE DESERT SW AND ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS. MID AND UPPER LEVEL SUBTROPICAL MOISTURE PLUME REMAINS ACROSS THE REGION IN WEAK WESTERLY FLOW ALOFT ALONG WITH AMPLE LOW LEVEL MOISTURE AS SFC HIGH PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS CONTINUES TO BUILD ACROSS THE SOUTHERN HIGH PLAINS...KEEPING EAST TO SOUTHEAST LOW LEVEL FLOW AND MOISTURE IN PLACE. MODELS CONTINUE TO INDICATE WEAK IMPLIED QG ASCENT WITH H3-H2 LAYERED POT VORT FIELD MOVING ACROSS THE REGION HELPING INDUCE CONVECTION...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS LOOK TO REMAIN A GOOD BET ACROSS THE HIGHER TERRAIN THROUGH THE PERIOD...SPREADING ACROSS THE EASTERN PLAINS THROUGH THE LATE AFTERNOON AND EVENING HOURS. PWATS IN THE PLUME REMAIN BETWEEN 1/2 AND 1 INCH...KEEPING LOCALLY HEAVY RAINS IN THE FORECAST. WITH A MOIST ATMOSPHERE IN PLACE...HAVE GENERALLY FOLLOWED GUIDANCE TEMPERATURES...ALTHOUGH LATEST GFS LOOKS A TAD TOO COOL WITH SOME CONVECTIVE FEEDBACK. MONDAY-WEDNESDAY...A SLOW WARMING AND DRYING TREND STILL LOOKS TO BE IN THE OFFING FOR EARLY NEXT WEEK...AS UPPER LEVEL RIDGE AND MOISTURE PLUME SLIDE SOUTH AND EAST OF AREA WITH WEAK TO MODERATE WESTERLY FLOW ALOFT. THERE LOOKS TO BE ENOUGH MOISTURE IN PLACE ALONG WITH STRONG JULY SUNSHINE TO KEEP ISOLATED TO SCATTERED POPS ACROSS THE REGION THROUGH THE PERIOD...WITH TEMPERATURES AT OR SLIGHTLY ABOVE SEASONAL AVERAGES. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ072-COZ073-COZ074- COZ075-COZ076-COZ077-COZ078-COZ079-COZ080-COZ081-COZ082-COZ083- COZ084-COZ085-COZ086-COZ087-COZ088. && 28/23
Hazardous weather outlook, Jul 5, 6:54 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT WED JUL 5 2006 COZ058>089-093>099-061300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT WED JUL 5 2006 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO....INCLUDING THE INTERSTATE 25 CORRIDOR...FROM 300 PM MDT TODAY THROUGH 300 AM MDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY AFTERNOON OVER THE MOUNTAINS AND ADJACENT EASTERN PLAINS. STORMS WILL CONTINUE TO AFFECT THE REGION THROUGH TONIGHT. THE MAIN THREAT FROM STORMS THIS AFTERNOON AND EVENING WILL BE LOCALIZED HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING OF ROADWAYS...SMALL STREAMS AND ARROYOS. AREAS THAT RECEIVED HEAVY RAINFALL MONDAY OR TUESDAY WILL BE ESPECIALLY PRONE TO FLOODING...AS WILL LOCATIONS SCARRED BY RECENT WILDFIRES. THE GREATEST THREAT FOR FLASH FLOODING WILL BE OVER THE EASTERN SLOPES OF THE RAMPARTS...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE. SLOW MOVING STORMS WILL DEVELOP ALONG THE EASTERN SLOPES AND COULD BRING LOCALIZED HEAVY RAINFALL TO URBAN AREAS ALONG THE INTERSTATE 25 CORRIDOR...INCLUDING COLORADO SPRINGS...PUEBLO...AND TRINIDAD. IF HEAVY RAINFALL OCCURS...MOTORISTS SHOULD BE PARTICULARLY CAREFUL TO AVOID FLOODED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO MAJOR CHANGES TO THE FORECAST THROUGH EARLY NEXT WEEK. THIS MEANS THAT FLOODING PROBLEMS WILL CONTINUE TO BE THE MAIN CONCERN. URBAN AREAS...SMALL STREAMS...ARROYOS...AND BURN SCARS WILL ALL BE SUBJECT TO FLOODING. AS SOILS CONTINUE TO MOISTEN OVER THE NEXT FEW DAYS...THE THREAT OF FLASH FLOODING WILL ESCALATE IN AREAS THAT HAVE SEEN REPEATED HEAVY RAINS. THE FLASH FLOOD THREAT WILL NEED TO BE EVALUATED DAILY BASED ON THE PREVIOUS DAYS RAINFALL. ASIDE FROM THE HEAVY RAIN AND FLOOD POTENTIAL...OTHER WEATHER CONCERNS OVER THE NEXT FEW DAYS WILL INCLUDE LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. DUE TO AN EARLY MONSOON FLOW...THE ABOVE THREATS WILL TEND TO OCCUR WITH GREATER COVERAGE AND FREQUENCY THAN EARLIER IN THE SEASON. CONSEQUENTLY...USERS OF THIS PRODUCT ARE ENCOURAGED TO MAINTAIN AN INCREASED LEVEL OF WEATHER AWARENESS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER MUCH OF SOUTHERN COLORADO. LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:55 PM MDT | Flash Flood Warning | PUB | Fremont | 2 hr |
| Jul 5, 11:01 PM MDT | Flash Flood Warning | PUB | Fremont | 119 min |
Nearby
Flash Flood Watches in Colorado, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.